Lake Huron, 2012Marine Thunderstorm Wind in Lake Huron, August 2, 2012
August 2, 2012 · NWS APX · 1 event in 1 county or zone
A line of thunderstorms resulted in some isolated strong wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms resulted in some isolated strong wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Aug 2, 5:55 AM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 2, 5:55 AM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
655 AM EDT THU AUG 2 2012
.SYNOPSIS...
ISSUED AT 430 AM EDT THU AUG 2 2012
A WEAK COOL FRONT WILL CONTINUE TO SLOWLY DROP SOUTH ACROSS LOWER
MICHIGAN TODAY...KICKING OFF A FEW SHOWERS AND THUNDERSTORMS. THIS
FRONT WILL BECOME STATIONARY JUST SOUTH OF THE LAKES....BEFORE
RETURNING NORTH AS A WARM FRONT LATER FRIDAY...POSSIBLY BRINGING A
FEW ADDITIONAL SHOWERS AND STORMS TO PARTS OF THE AREA LATER FRIDAY
AND FRIDAY NIGHT. A STRONG COLD FRONT AND UPPER LEVEL DISTURBANCE
WILL BRING A GOOD CHANCE FOR RAIN THIS WEEKEND. HIGH PRESSURE AND
FAIR WEATHER RETURN FOR THE START OF NEXT WORK WEEK. TEMPERATURES
WILL AVERAGE NEAR TO ABOVE NORMAL FOR THE NEXT SEVERAL DAYS.
&&
.UPDATE...
ISSUED AT 645 AM EDT THU AUG 2 2012
THETA-E AXIS...LLJ FORCING AND SHORTWAVE DYNAMICS ARE ROLLING
THROUGH EARLY THIS MORNING...WITH A RATHER IMPRESSIVE BAND OF
SHOWERS AND STORMS ROLLING THROUGH NRN LOWER MICHIGAN. THE WEST-
EAST LLJ PRIOR TO WEAKENING WITH DAYTIME HEATING/MIXING (DELAYED
DUE TO CLOUDS)...WILL ALLOW FOR REGENERATED SHOWERS AND STORMS
BACK TO THE WEST THROUGH THE MORNING...BUT BELIEVE COVERAGE WILL
QUICKLY WANE DUE TO THE DEPARTURE OF THE ASSOCIATED SHORTWAVE
ALOFT AND THE WEAKENING OF LOW LEVEL CONVERGENCE. OUTSIDE OF
UNEXPECTED 100% COVERAGE OF RAIN AND AT LEAST EMBEDDED
THUNDER...THE ONLY OTHER CHANGE WAS TO INCREASE SKY COVER FOR THE
MORNING.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 430 AM EDT THU AUG 2 2012
A SHORTWAVE IN THE WNW FLOW ALOFT IS NOW STARTING TO EXERT ITS
INFLUENCE ON THE WESTERN GREAT LAKES...AS SHOWER/STORM ACTIVITY IS
FINALLY STARTING TO BREW OVER LAKE MICHIGAN...AHEAD OF APPROACHING
COLD FRONT WHICH IS STILL IN EASTERN WISCONSIN. AXIS OF GREATEST
THETA-E AIR AND LLJ DYNAMICS HAS LAID OUT IN MORE OF A WEST-EAST
FASHION THROUGH THE NIGHT...AND EXPECT THE BEST PRECIP COVERAGE TO
GRADUALLY DEVELOP DOWNWIND OF LAKE MICHIGAN. THIS WILL MAINLY
RESULT IN NRN LOWER SEEING THE BETTER CHANCES FOR SHOWERS THROUGH
THE DAYLIGHT HOURS. ELEVATED INSTABILITY IS GROWING THROUGH THIS
TIME...REACHING 1000 J/KG. THUS...THUNDERSTORM CHANCES WILL ALSO
BE ON THE RISE.
TODAY...ISOLATED TO SCATTERED SHOWERS AND STORMS ARE LIKELY TO BE
ONGOING IN PRIMARILY NRN LOWER MICHIGAN THIS MORNING. THEN...AS
THE LLJ DECAYS WITH DIURNAL MIXING...GOTTA BELIEVE THAT WHATEVER
ACTION IS ONGOING WILL GRADUALLY WANE...AS WE TRANSFER TO MORE SFC
BASED CONVECTION. AS THE COLD FRONT SLOWLY LAYS OUT ALONG THE SRN
CWA (M-72 SOUTH)...THE FORECAST DIFFICULTY GOES A STEP HIGHER.
CLOUDS CAN DEFINITELY SCREW THIS UP...BUT DO BELIEVE THAT SUNSHINE
WILL DEVELOP BY AFTERNOON. THIS WILL ALLOW TEMPERATURES TO RISE
INTO THE MID/UPPER 80S AHEAD OF THE COLD FRONT FOR AREAS PRIMARILY
M-72 AND SOUTH. SFC BASED TD'S CONTINUE TO RISE INTO THE MIDDLE
60S. DIAGNOSING THE VERTICAL THERMAL/MOISTURE PROFILES...MLCAPE
VALUES CAN REACH 2000 J/KG ALONG AND AHEAD OF THE FRONT. THE MAIN
PROBLEM HERE IS THAT THE MAIN WAVE WILL ALREADY HAVE EXITED EAST.
THIS RESULTS IN A LESSENING OF THE LOW LEVEL/SFC BASED CONVERGENCE
ALONG THE FRONT...AND WITH LITTLE IN THE WAY OF ANY OTHER
NOTICEABLE WAVE UPSTREAM...IT JUST SEEMS THERE ISN'T ENOUGH
FORCING FOR REDEVELOPING PRECIPITATION. ADD IN THE FACT THAT LAKE
BREEZES ARE NOT EXPECTED (NO CONSOLIDATED CONVERGENCE
EITHER)...AND THE CHANCE FOR SEEING CONVECTION HAS DWINDLED. HAVE
THUS REDUCED CHANCES TO MAINLY SLIGHT (20 PERCENT).
TONIGHT...EARLY EVENING IS EXPECTED TO BE THE LEAST ACTIVITY FOR
THE 24 HOUR PERIOD THROUGH TONIGHT...DUE TO EASTWARD DEPARTING SFC
LOW/SHORTWAVE AND LOSS OF HEATING FOR DIURNAL CONVECTION...AND THE
SFC FRONT BEING SOUTH OF THE AREA. HEADING THROUGH LATE EVENING
AND MAINLY OVERNIGHT...A SHALLOW SHORTWAVE IS EXPECTED TO ROLL
THROUGH LOWER MICHIGAN...WHICH ENHANCES SOME LEFTOVER H8 WIND
CONVERGENCE. MOISTURE POOLING ALONG THIS CONVERGENCE IN
CONJUNCTION WITH THE WAVE LEADS TO REEMERGING SLIGHT CHANCES FOR
SHOWERS AND A POSSIBLE STORM. THIS IS ALMOST EXCLUSIVELY FOR THE
M-55 CORRIDOR. INSTABILITY WILL LIKELY NOT EXCEED 1000 J/KG
MUCAPE...SO THUNDER WILL LIKELY BE AROUND WITH ANY CONVECTION. NO
SEVERE WEATHER IS NOT ANTICIPATED WITH ANY OF THE ACTIVITY TODAY
OR TONIGHT THOUGH. LOWS WILL BE IN THE LOWER 60S AROUND THE
FRONT...POSSIBLY MID 60S...WITH THE COOLEST READINGS IN EASTERN
UPPER WHERE THE ARRIVING COOL AIR WILL BE LEAST SHALLOW (MID 50S).
ONE FINAL CONCERN WILL BE FOR THE POSSIBLE DEVELOPMENT OF STRATUS
IN THE SHALLOW COOL AIR FILLING IN OVERNIGHT. CONFIDENCE IS NOT
ALL THAT HIGH ON LOCATION AND EXTENT...BUT PATTERN RECOGNITION DOES
LEAD TO HINTS OF A CLOUDY START TO FRIDAY.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 430 AM EDT THU AUG 2 2012
INTERESTING...ALBEIT CHALLENGING...FORECAST FORTHCOMING FOR THE NEXT
SEVERAL DAYS...WITH NORTHERN MICHIGAN LOCKED IN A RATHER AGGRESSIVE
FLOW REGIME...TOPPED OFF BY A STRONG SHORTWAVE TROUGH SLATED TO
VISIT THE REGION THIS WEEKEND. LARGE SCALE PATTERN SHOWS LITTLE
EVIDENCE OF ABOVE CHANGING ANYTIME SOON...WITH SEASONAL FAVORED AND
LOCKED IN SOUTHERN PLAINS/INTERMOUNTAIN WEST RIDGING...SUPPORTING A
RATHER PERSISTENT NORTHWEST FLOW REGIME ACROSS THE GREAT LAKES
BETWEEN IT AND NORTHEAST NOAM TROUGHING. WEEKEND SYSTEM REMAINS
FOREFRONT AND CENTER IN THE FORECAST CONCERNS DEPARTMENT...ALTHOUGH
BOTH PRIOR AND AFTER RAIN CHANCES WILL ALSO NEED TO BE ADDRESSED.
COMPLICATED FORECAST FRIDAY INTO FRIDAY NIGHT AS MID LEVEL FLOW
FLATTENS OUT IN RESPONSE TO DIGGING SOUTHWEST CANADA SHORTWAVE (THIS
WEEKENDS FUN). OFF THE DECK WARM FRONT WILL BOW NORTH IN
RESPONSE...WELL EVIDENT IN 850MB CONVERGENCE/MOISTURE AXIS SWEEPING
THROUGH THE LAKES FRIDAY (SURFACE WARM FRONT LAGGING BEHIND BY
SEVERAL HOURS). LOW LEVEL MOISTURE A LITTLE MORE AMBIGUOUS WITHIN
GUIDANCE...WITH EAST FLOW ROTATING AROUND JAMES BAY CENTERED HIGH
PRESSURE LENDING MORE CREDENCE TO THE LESS AGGRESSIVE NAM-WRF/ECMWF
DEPICTIONS. MID LEVEL FLOW ALSO NOT OVERLY NOTEWORTHY...ALTHOUGH
THERE IS SOME SUPPORT FOR LOW AMPLITUDE RIPPLES TRAVERSING THE
REGION. DESPITE LESS LOW LEVEL MOISTURE...LATEST NAM-WRF THE MOST
AGGRESSIVE KICKING OFF SHOWERS AND STORMS LATER FRIDAY AND
ESPECIALLY FRIDAY NIGHT...WHICH DOES HAVE SOME CREDENCE GIVEN TIGHT
MOISTURE GRADIENT AND GOOD 850MB CONVERGENCE (OVERTOPPED BY MID
LEVEL LAPSE RATES NEARING 6.5 C/KM). CONFIDENCE LOW...LOWER...AND
LOWER YET WITH REGARDS TO SHOWER AND STORM POTENTIAL BOTH PERIODS...
WITH THE MORE AGGRESSIVE RAIN SCENARIO A NEW DEVELOPMENT IN GUIDANCE
TRENDS. PATTERN RECOGNITION ARGUES THE NAM-WRF IS TOO AGGRESSIVE
FRIDAY NIGHT...ESPECIALLY GIVEN ILL-DEFINED/NEARLY NON-EXISTENT LOW
LEVEL JET STRUCTURE. LIKE THE IDEA OF HAVING AT LEAST A TOKEN
MENTION OF SHOWERS/STORMS ACROSS NORTHWEST LOWER FRIDAY AFTERNOON...
WHERE LAKE MICHIGAN FORCED CONVERGENCE AXIS MAY TIP THE SCALES TO
BETTER LOW LEVEL MOISTURE POOLING. WILL CAUTIOUSLY INTRODUCE PRECIP
FRIDAY NIGHT AS TRENDS DICTATE...WITH NORTHWARD BOWING WARM FRONT
AND EARLIER MENTIONED MOISTURE ADVECTION PERHAPS TIPPING THE SCALE
TO SOME OVERNIGHT ACTIVITY.
TRENDS SUPPORTING A DRY START TO SATURDAY...AS WARM FRONT RACES
NORTH AND AREA BECOMES INCREASINGLY CAPPED AHEAD OF APPROACHING
SHORTWAVE. EVEN HAVE CONCERNS INTO THE AFTERNOON AS FOCUS FOR
CONVECTIVE DEVELOPMENT SHOULD BE TIED TO AND JUST AHEAD OF THE
APPROACHING COLD FRONT BACK ACROSS WISCONSIN AND WEST UPPER
MICHIGAN. CAP AND LACK OF FORCING MAY BE ENOUGH TO FORCE A DRY
SATURDAY...ESPECIALLY ACROSS NORTHERN LOWER. WILL NOT SHOW THIS TYPE
OF TEMPORAL SPECIFICITY JUST YET...ALTHOUGH DID SLOW THINGS DOWN A
TOUCH FROM INHERITED FORECAST FOR THE MORNING HOURS. DEPENDING ON
CONVECTION AND CLOUD TRENDS...POTENTIAL IS THERE FOR A VERY WARM
SATURDAY...WITH ABOVE SURFACE THERMAL PROGS SUPPORTING HIGHS IN THE
UPPER 80S TO LOWER 90S. GUIDANCE HONING IN ON AN OVERNIGHT
SATURDAY/EARLY MORNING SUNDAY FRONTAL PASSAGE. WHILE TIMING NOT
TERRIBLE FAVORABLE FOR STRONG/SEVERE STORMS...KINEMATIC PROFILES
SUPPORTIVE OF SUCH...WITH EXCELLENT CORE OF MID LEVEL SUPPORT
COINCIDENT WITH FRONTAL PASSAGE...AND NICE RER UPPER JET DYNAMICS
TOPPING 500MB SPEED MAX (50+ KNOTS). DESPITE NIGHT PASSAGE...
INSTABILITY PARAMETERS REMAIN RATHER IMPRESSIVE...WITH PROGS STILL
SUPPORTING IN EXCESS OF 1.0K J/KG OF ML CAPE. SEVERE WEATHER THREAT
ALREADY WELL WORDED IN LATEST HAZARDOUS WEATHER OUTLOOK...AND GIVEN
LATEST GUIDANCE...HAVE NO CHOICE BUT TO LEAVE AS SUCH. COLD FRONT
CONTINUES EAST ACROSS THE AREA SUNDAY...ENDING THE RAIN THREAT AS IT
DOES SO. TEMPERATURES WILL BE NOTICEABLE COOLER...WITH IMPRESSIVE
SHOT OF CAA DROPPING READINGS DOWN INTO THE 70S.
REST OF THE FORECAST ESSENTIALLY A MODEL CONSENSUS BLEND...WITH BOTH
TIMING AND STRENGTH DIFFERENCES OF MID LEVEL WAVES AND ATTENDANT
COLD FRONTS DROPPING SOUTHEAST OUT OF CANADA. GROWING EVIDENCE THE
BEGINNING OF THE WORK WEEK WILL START OFF DRY AS HIGH PRESSURE
SETTLES OVER THE AREA. WHAT HAPPENS AFTER IS WHERE THE UNCERTAINTIES
LIE WITH REGARDS TO ADDITIONAL RAIN CHANCES. GIVEN LACK OF
AGREEMENT...TOOK THE LIBERTY TO DROP MODEL CONSENSUS LOW END POPS
TUESDAY INTO TUESDAY NIGHT...WAITING FOR BETTER TRENDS TO BE
REALIZED BEFORE REINSERTING. "BETTER" CHANCES FOR SHOWERS ARRIVE
WEDNESDAY...OR AT LEAST THAT IS WHAT SOME OF THE LATEST TRENDS WOULD
SUGGEST. TEMPERATURES EXPECTED TO BE PRETTY STEADY-STATE...HIGHS IN
THE 70S AND LOWER 80S...OVERNIGHT LOWS IN THE 50S AND 60S.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 645 AM EDT THU AUG 2 2012
A COLD FRONT WILL PASS THROUGH THE TAF SITES TODAY...WITH SHOWERS
AND STORMS ALONG AND AHEAD OF THIS BOUNDARY. LOOKS LIKE AT LEAST A
PERIOD OF RAIN/THUNDER IS IN STORE FOR EVERYONE THROUGH MID
MORNING OR SO WITH SW WINDS AND DYING LLWS. THE FRONT WILL PASS
PLN IN THE MIDDLE TO LATE MORNING HOURS...AND THEN THROUGH
MANISTEE/APN BY EARLY AFTERNOON. SHOWERS/STORMS WILL BE IN THE
VICINITY UNTIL FRONTAL PASSAGE WHILE MORE STABLE AND SOMEWHAT
COOLER AIR WILL FILL IN BEHIND THE FRONT. A QUIET EVENING IS
EXPECTED BEFORE ANOTHER DISTURBANCE ALOFT AND LOW LEVEL
CONVERGENCE ARRIVE OVERNIGHT AROUND MANISTEE WITH SOME ADDITIONAL
ISOLATED ACTIVITY GETTING STARTED AGAIN.
&&
.MARINE...
ISSUED AT 430 AM EDT THU AUG 2 2012
ISSUED A QUICK SMALL CRAFT ADVISORY FOR SW WINDS FUNNELING THROUGH
THE MANITOU ISLANDS THROUGH MID MORNING. THESE WINDS ARE OUT AHEAD
OF A COLD FRONT THAT WILL SWEEP ACROSS THE WESTERN GREAT LAKES
TODAY...AND LAY OUT ACROSS SRN LAKE MICHIGAN BY TONIGHT. THIS
FRONT WILL ALSO HAVE SOME ISOLATED TO SCATTERED SHOWER/STORM
ACTIVITY ASSOCIATED WITH IT...BUT NOTHING TOO STRONG. WINDS
THROUGH THIS WEEKEND ARE EXPECTED TO MOSTLY REMAIN BELOW ADVISORY
LEVELS WITH JUST SOME LOCALIZED POTENTIAL SMALL CRAFTS DUE TO
COASTAL CONVERGENCE AND FUNNELING. TOO DIFFICULT ATTM TO PIN DOWN
WHERE OR WHETHER WINDS ACTUALLY GET TO 25 KNOTS. WHAT SEEMS MORE
LIKELY...WILL BE FOR A DECENT RAIN AND THUNDERSTORM EVENT FOR
SATURDAY NIGHT. THIS HAS BEEN ONE CONSTANT THOUGHT IN THE DATA FOR
THE PAST FEW DAYS.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR LMZ344-345.
LS...NONE.
&&
UPDATE...SD
SYNOPSIS...MB
SHORT TERM...SD
LONG TERM...MB
AVIATION...SD
MARINE...SD
Hazardous weather outlook, Aug 2, 3:38 AM EST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
438 AM EDT THU AUG 2 2012
LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
031145-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
438 AM EDT THU AUG 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS AREAS MAINLY ALONG
AND SOUTH OF M-32 INTO MID MORNING. AN ADDITIONAL THREAT FOR
THUNDERSTORMS WILL EXIST IN THIS SAME AREA THROUGH THE REMAINDER
OF THE DAY...AND ALONG MAINLY M-55 TONIGHT. SEVERE THUNDERSTORMS
ARE NOT EXPECTED THROUGH TONIGHT...HOWEVER STRONGER STORMS MAY
PRODUCE SMALL HAIL AND BRIEF STRONG WIND GUSTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
MUCH BETTER CHANCES FOR THUNDERSTORMS WILL COME SATURDAY EVENING
AND NIGHT. SOME OF THESE STORMS MAY BE SEVERE...WITH A THREAT OF
LARGE HAIL AND DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH FRIDAY. HOWEVER...
SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE AT ANY TIME.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)
SMD
In the hours before
Local storm report, Aug 2, 5:45 AM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
645 AM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM HAIL 6 SE GAYLORD 44.97N 84.59W
08/02/2012 M0.50 INCH OTSEGO MI NWS EMPLOYEE
PEA SIZE HAIL COVERING GROUND WITH A FEW HALF INCH MIXED
IN.
&&
BERGERSpecial weather statement, Aug 2, 6:52 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
752 AM EDT THU AUG 2 2012
MIZ019-022-021215-
CHARLEVOIX MI-OTSEGO MI-
752 AM EDT THU AUG 2 2012
...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...
AT 745 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS OVER FAR NORTHWEST OTSEGO COUNTY...
MOVING SOUTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GAYLORD...
VANDERBILT...
SPARR...
PICKEREL LAKE...
EASTERN CORWITH TOWNSHIP...
JOHANNESBURG...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
ADAM
Marine Thunderstorm Wind, 5nm E of Mackinac Bridge to Presque Isle Light Mi Inc Bois Blanc Island
- When
- August 2, 7:50 AM EST
- Where
- 5nm E of Mackinac Bridge to Presque Isle Light Mi Inc Bois Blanc Island forecast zone, 0.64 mi W of Presque Isle Light
- Measured
- 44 kt (51 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 45.358, -83.513
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, August 2, 20122 deaths · 1 event
- Heat in Alabama, August 2, 20121 death · 1 event
- Flash Flood and Damaging Winds in Georgia, August 2, 20128 injured · $124,000 · 50 kt wind · 5 events
- Lightning Strikes in Nebraska, August 2 to 3, 2012$400,000 · 6 events
- Wildfire in Nebraska, August 2 to 3, 2012$400,000 · 3 events
- Damaging Wind and Lightning Strike in Alabama, August 2, 20121 injured · $110,000 · 2 events
- Hail and Damaging Winds in South Dakota, August 2, 2012$65,000 · 1.75 in hail · 13 events
- Damaging Wind in Michigan, August 2, 2012$100,000 · 60 kt wind · 1 event
- Hail in Wyoming, August 2, 2012$60,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Georgia, August 2, 2012$55,000 · 1 in hail · 3 events
- Flash Flood and Hail in North Carolina, August 2, 2012$20,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Virginia, August 2, 2012$21,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 410933.